# SDR USAA2011063000004

- Difficulty date: June 29, 2011
- Submitted: June 30, 2011
- Operation: Air carrier
- Aircraft: N531AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 24478
- Aircraft time: 63,674 hours, 40,013 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 7754
- Condition: Malfunctioned
- Location: Cabin
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLT 1444 - CLT-RDU - SMOKE - THE "B" FLIGHT ATTENDANT REPORTED HEARING A POP NOISE IN THE AFT GALLEY, THAN OBSERVED SEEING SMOKE COME FROM OVERHEAD LIGHT IN AFT GALLEY.  SMOKE SMELL WAS APPARENT THROUGHOUT CABIN AND OBSERVED BY ALL CREW MEMBERS.  MAINTENANCE CHECKED AFT GALLEY AREA AND FOUND THE RIGHT GALLEY SERVICE LIGHT AT FAULT.  PULLED CIRCUIT BREAKER AND APPLIED MEL 33-02A.  MAINTENANCE REMOVED AND REPLACED THE RIGHT GALLEY SERVICE/WORK LIGHT BALLAST.  OPS CHECK GOOD.  ALSO, REPAIRED SHORTED WIRING IN RT GALLEY OVERHEAD LIGHT ASSEMBLY AND REPLACED CORRECT BALLASTS M302 AND M303.  REF: WDM 33-26-21.  OPS CHECK GOOD.  REF: AMM 33-27-00.  CLEARED/REMOVED MEL 33-02A.
